Font Size

Cisplatin and peripheral arterial thromboembolic events

Date: 24 November 2015

Cisplatin (generic, Platosin®), member of the platinum-containing anti-cancer drugs, is indicated for the treatment of several types of extensive or metastatic tumors like testicular carcinoma, ovarian carcinoma and lung carcinoma. Cancer patients are known to have an increased risk of venous and arterial thromboembolic events (VTEs/ATEs). Venous thromboembolism is already a known adverse drug reaction of cisplatin. Thereby mention Dutch SmPCs for cisplatin arterial events like myocardial infarction, cerebrovascular accident and occlusion of the common carotid artery as well.

Lareb received 16 reports of peripheral ATEs, including arterial thrombosis in legs and arms. In some reports amputation of the affected limb was necessary. The association is well described in the medical literature. Besides several risk factors like age, type of cancer and smoking, cisplatin based chemotherapy could contribute to this risk as well.

More information can be found here.

Subscribe to our newsletter